MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29989
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional- lab manager.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, upon removal of a flexor ansel guiding sheath at the completion of an unspecified procedure for peripheral artery disease, the hub separated from the sheath.Access was obtained in the right common femoral artery and the target location was below the knee.Another manufacturer's balloon and atherectomy device were used during the procedure, as well as a cook amplatz extra-stiff support wire guide.The patient did not have calcified, tortuous, or scarred anatomy.The sheath was able to be removed by hand and no further intervention was required.The patient's outcome was reported as "good".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, upon removal of a flexor ansel guiding sheath at the completion of an unspecified procedure for peripheral artery disease, the hub separated from the sheath.Access was obtained in the right common femoral artery and the target location was below the knee.Another manufacturer's balloon and atherectomy device were used during the procedure, as well as a cook amplatz extra-stiff support wire guide.The patient did not have calcified, tortuous, or scarred anatomy.The sheath was able to be removed by hand and no further intervention was required.The patient's outcome was reported as "good".Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was thus performed.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted that there were no other reported complaints for this lot number.Reviews of the manufacturing instructions, quality control procedures, and drawings were also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.The device is packaged with instructions for use, which state, "avoid applying traction to hub during removal." the ifu further notes, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a previously closed capa determined that forced advancement through restrictive anatomies is a primary contributing factor to sheath hub separations.Based on the information provided, investigation has concluded that a cause for the device failure could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9010145
Report Number1820334-2019-02283
Device Sequence Number2377684
Product Code DYB
UDI-Device Identifier00827002299894
UDI-Public(01)00827002299894(17)220625(10)9834462
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model NumberG29989
Device Catalogue NumberKCFW-6.0-18/38-90-RB-ANL1-HC
Device Lot Number9834462
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT BALLOON, SPECTRANETICS ATHERECTOMY LASER; ABBOTT BALLOON, SPECTRANETICS ATHERECTOMY LASER